Pennsylvania, 2014Flash Flooding in Pennsylvania, July 14, 2014
July 14, 2014 · NWS CTP · 2 events in 2 counties and zones
A very moist boundary layer coupled with strong heating/instability resulted in heavy showers and thunderstorms during the afternoon. PW values near 2 inches were pooled ahead of a cold front that approached the area from the lower Great Lakes region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist boundary layer coupled with strong heating/instability resulted in heavy showers and thunderstorms during the afternoon. PW values near 2 inches were pooled ahead of a cold front that approached the area from the lower Great Lakes region. The high moisture content of the airmass in place along with some training and interaction with topography promoted intense rainfall rates and excessive rainfall amounts - which lead to localized flash flooding over portions of southeast PA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 14, 5:18 PM EST, 52 minutes earlier.
Area forecast discussion, Jul 14, 5:18 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
618 PM EDT MON JUL 14 2014
.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL SLIDE ACROSS SOUTHERN ONTARIO
AND QUEBEC THROUGH MIDWEEK. A COLD FRONT WILL PUSH SLOWLY ACROSS
THE COMMONWEALTH DURING THE DAY TUESDAY BRINGING COOLER AND DRIER
AIR THAT WILL REMAIN OVER THE REGION THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HAVE STARTED TO TRIM BACK THE SEVERE THUNDERSTORM WATCH AS THE
ATMOSPHERE IS PRETTY WORKED OVER AND THE THREAT SEEMS TO BE MORE
FOR LOCALLY HEAVY RAIN THAN FOR DAMAGING WINDS.
FROM EARLIER...
SOUPY AIR SITUATED OVER THE CWA...WITH EXTENSIVE/MULTI-LAYER
CLOUDS AND SHOWERS. THIS CLOUD COVER WILL ALLOW ONLY MINIMAL
HEATING AND MIXED LAYER INSTABILITY FOR MUCH OF CENTRAL AND NWRN
PENN THROUGH DUSK /WITH CAPES ONLY ABOUT 500-1000 J/KG/.
ISOLATED LOW-TOPPED SUPERCELLS ARE DEVELOPING/SLOWLY DEEPENING
ACROSS THE LOWER SUSQ VALLEY AND SCENT PENN. THE VERY MOIST LLVLS
/WITH PWATS AOB 2 INCHES/ AND BREAKS IN THE CLOUD COVER ACROSS
SCENT AND SERN PENN WILL ALLOW SFC BASED CAPES TO CONTINUE RAMP UP
TO THE 2000-3000 J/KG RANGE ACROSS SCENT PENN AND THE LOWER SUSQ
VALLEY LATE THIS AFTERNOON.
THE COLLOCATION OF THIS INSTABILITY WITH A BELT OF MDTLY STRONG
SWRLY 850 MB WINDS OF NEARLY 30 KTS WILL LEAD TO AN AREA OF EHI/S
OF UP TO 2.5 M2/S2 LIFTING NE ACROSS THE SERN ZONES LATE THIS
AFTERNOON AND EARLY THIS EVENING.
ALTHOUGH THE MAIN SVR THREAT THROUGH EARLY THIS EVENING WILL BE
HEAVY RAIN AND ISOLATED MINI BOW ECHOES WITH STRONG STRAIGHT LINE
WIND GUSTS /MAINLY SE OF A JST/UNV/IPT LINE/...SCATTERED
SUPERCELLS WILL CONTINUE TO DEVELOP/ADVECT ENE ACROSS OUR SERN
ZONES WITH ONE OR TWO BRIEF TORNADOES POSSIBLE. LIFTING
CONDENSATION LEVELS TODAY WILL BE WELL UNDER 1 KM AGL IN MOST
PLACES AND FAVORABLE FOR MOIST RFDS.
TEMPS FOR THE REMAINDER OF THIS AFTERNOON WILL BE VARY FROM THE
LOWER TO MID 70S ACROSS THE CENTRAL AND NW ZONES...TO THE LOWER
AND MID 80S ACROSS THE LOWER SUSQ VALLEY.
THE REAL...STRONGER COLD FRONT IS DRAPED FROM NEAR CYYZ TO KORD
THIS BOUNDARY WILL START TO NUDGE INTO THE STATE LATER THIS
EVENING. PRIOR TO THAT THE MEAN LLVL SWRLY FLOW AND INLAND
PENETRATION OF THE LAKE ERIE BREEZE WILL HELP TO FIRE OFF ANOTHER
BAND OR TWO OF SHOWERS/STORMS ACROSS THE NW MTNS.
MOST OF THE STRONGER TSRA ACROSS THE LOWER SUSQ VALLEY WILL BE
PUSHING OFF TO THE EAST BY AROUND 8 PM EDT...BUT WEAKENING
VERSIONS WITH LOCALLY EXCESSIVE RAINFALL MAY LINGER THROUGH 9-10
PM.
SCT SHRA WILL THEN POSSIBLE THROUGH THE NIGHT DUE TO THE HUMID
AIR AND POSSIBILITY OF SEVERAL WEAK LLVL BOUNDARIES LEFT UNDER
NEUTRAL TO NEGATIVE FORCING. WILL DECREASE POPS TONIGHT TO AROUND
30 PCT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MODELS ARE IN DECENT AGREEMENT ON THE DOMINANT UPPER TROUGH AND
ITS TRACK DURING THE DAY TUESDAY. THE UPPER TROUGH DOES CUT OFF
AND DEEPEN TO 555 DAM...AND BECOMES CENTERED OVER SAGINAW BAY BY
18Z TUESDAY.
THE ASSOCIATED COLD FRONT WILL GRADUALLY PUSH EAST ACROSS THE
REGION TUESDAY. EXPECT NUMEROUS SHOWERS/SCT STORMS DURING THE
DAY...BUT BY FAR THE GREATEST CONCENTRATION OF CONVECTION AND
POTENTIAL FOR ANOTHER BOUT OF HEAVY RAIN WILL BE OVER OUR FAR
EASTERN ZONES.
WILL FOLLOW CONTINUITY WITH LIKELY POPS FOR THE ENTIRE
DAYTIME PERIOD TUESDAY...ESP IN THE EAST. THE STORMS SHOULD PUSH
TO THE EAST OF THE CWA AROUND SUNSET TUES. SEE HYDRO SECTION FOR
MORE. AFTER A MILD...MUGGY START TO THE DAY...HIGH TEMPS TUESDAY
WILL BE EVEN COOLER THAN TODAY. LOCATIONS ACROSS THE NRN MTS MIGHT
NOT CLIMB OUT OF THE 60S....WHILE THE CENTRAL AND SE ZONES SEE
MAXES ABOUT 3-5F BELOW NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MODELS ARE NOW IN FAIR AGREEMENT ON THE PLACEMENT AND MOVEMENT OF
THE UPPER LEVEL LOW THAT WILL DOMINATE THE WEATHER PATTERN THROUGH
THE REST OF THE WEEK. ANOTHER WAVE OF MOIST SOUTHWESTERLY FLOW
WILL EXIT THE REGION LATE TUESDAY EVENING. WITH DRY...COOLER
NORTHWESTERLY FLOW ADVECTING IN BEHIND THE FRONT. THE TROUGH WILL
LIFT TO THE NORTHEAST THROUGH THURSDAY. THOUGH THERE IS SOME UPPER
LEVEL CONVERGENCE THE LACK OF MOISTURE SHOULD LIMIT ANY
CONVECTION...OUTSIDE OF PERHAPS SOME ISOLATED SHOWERS IN THE
UPSLOPE REGIONS. THE COLD FRONT SHOULD BRING IN COOL TO AT LEAST
4-6F BELOW NORMAL DAYTIME HIGHS WEDNESDAY THROUGH THURSDAY. TEMPS
WILL LIKELY REBOUND TO NEAR NORMAL LATE THIS WEEK AND THROUGH THE
WEEKEND.
BOTH THE GFS AND ECMWF HAVE AN UPPER LEVEL TROUGH DEEPEN OVER THE
OHIO RIVER VALLEY...AND BRINGING SOUTHWESTERLY MOISTURE BACK INTO
THE REGION. THIS SHOULD BRING ANOTHER CHANCE FOR PRECIPITATION TO
CENTRAL PA SATURDAY WITH SOME RESIDUAL SCATTERED CONVECTION
POSSIBLE ON SUNDAY. BY LATE THIS WEEKEND THE MODELS AND ENSEMBLES
DIVERGE ON A SOLUTION...ESPECIALLY ON STRENGTH AND TIMING OF
CONVECTION SUNDAY INTO MONDAY. HOWEVER THERE SHOULD BE ANOTHER
DRIER PERIOD EARLY NEXT WEEK.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
THICKENING...MULTI-LAYERED CLOUD COVER WILL BE PRESENT ABOVE THE
STUBBORN AREAS OF LOWERED CIGS AND VSBYS PRESENT ACROSS THE
CENTRAL AND NRN MTNS OF PENN FOR THE REMAINDER OF TODAY WITH
MAINLY MVFR CIGS AND PERIODS OF MVFR TO BRIEF IFR CONDITIONS.
WIDESPREAD SHOWERS AND SCATTERED COMPACT TSRA WILL OCCUR IN THIS
PART OF THE CWA.
FOR THE LOWER SUSQ VALLEY AND ADJACENT SCENT MTNS AND WRN
POCONOS...MUCH GREATER INSTABILITY AND LLVL WIND SHEAR WILL
SUPPORT THE DEVELOPMENT OF TALLER/STRONGER TSRA WITH BRIEF IFR IN
+TSRA. VERY ISOLATED STRONG WIND GUSTS ARE POSSIBLE BUT THE CHC OF
THESE WINDS IS TOO LOW AT ANY ONE LOCATION TO INCLUDE IN THE TAFS
FOR KMDT AND KLNS.
MORE LOWERED CIGS AND AREAS OF FOG EXPECTED FOR LATE TONIGHT AND
EARLY TUESDAY AFTER TODAY/S EXPECTED WIDESPREAD RAIN...AND PARTIAL
CLEARING WITH LIGHT WIND AND LINGERING HIGH SFC DEWPOINTS TONIGHT.
OUTLOOK...
TUES...TSTM IMPACTS POSSIBLE.
WED-FRI...MAINLY VFR.
SAT...SCATTERED SHOWERS AND POSS AFTERNOON TSRA WITH BRIEF
REDUCTIONS IN VSBY AND CIG.
&&
.HYDROLOGY...
MODEL MBE VECTORS TODAY IN THE SERN HALF OF THE AREA ARE FAIRLY
SHORT AS THE LLJET ASSOCIATED WITH THE OLD COMPLEX SLIDES IN FROM
THE WSW. THESE 35-40KT WINDS SLOW DOWN CONSIDERABLY TO THE NORTH
OF THE TURNPIKE...AND LIFT IS ANTICIPATED TO BE MAXIMIZED IN A
CORRIDOR FROM CBE-HGR-MDT-ABE. MULTIPLE/TRAINING CELLS COULD
PRODUCE VERY HEAVY RAIN WITH PWATS NEAR 2 INCHES. SOME OF THIS
AREA HAS RECEIVED TWO SHOTS OF HEAVY RAIN OVER THE PAST COUPLE OF
DAYS...AND THE GROUND IS VERY WET. THE MOST-RECENT HEAVY RAIN HAS
NOT YET BEEN ACCOUNTED FOR IN THE LATEST FLASH FLOOD GUIDANCE...SO
THE CURRENT GUIDANCE VALUES OF 2.5 TO 3 INCHES IN AN HOUR OVER THE
SE ARE MOST LIKELY TOO HIGH. THUS...HAVE ISSUED A FLASH FLOOD
WATCH FOR THE SERN THIRD OF THE REGION FOR TODAY/THIS EVENING.
THE MAIN FORCING MOVES TO THE EAST OF THE REGION THIS
EVENING...LEAVING A LULL IN THE HEAVY PRECIP TONIGHT AND EARLY
TUESDAY. ADDITIONAL STORMS ARE EXPECTED ON TUESDAY...BUT THE
COVERAGE AND INTENSITY MAY NOT BE QUITE AS HIGH AS TODAY.
THUS...HAVE LIMITED THE WATCH TO JUST TODAY. IF CONDITIONS
WARRANT...THE WATCH MAY BE EXTENDED INTO LATE TUESDAY OR AN
ADDITIONAL/SECOND WATCH MAY BE NECESSARY FOR TUESDAY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ036-
056>059-063>066.
&&
SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU
AVIATION...LAMBERT
HYDROLOGY...
Hazardous weather outlook, Jul 14, 5:09 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT MON JUL 14 2014
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-152215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
609 PM EDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ036-056>059-063-064-152215-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
609 PM EDT MON JUL 14 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ065-066-152215-
YORK-LANCASTER-
609 PM EDT MON JUL 14 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 1:01 PM EST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT MON JUL 14 2014
PAZ028-056-141845-
JUNIATA PA-PERRY PA-
201 PM EDT MON JUL 14 2014
...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...
AT 200 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
MEXICO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWPORT AROUND 210 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLERSTOWN...
THOMPSONTOWN...LIVERPOOL AND EAST SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4044 7731 4062 7735 4068 7706 4067 7703
4066 7703 4066 7701 4064 7700 4065 7695
4060 7695 4058 7699 4051 7698 4047 7695
4043 7702
TIME...MOT...LOC 1800Z 261DEG 20KT 4055 7724
RXRSpecial weather statement, Jul 14, 1:39 PM EST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT MON JUL 14 2014
PAZ052-056-057-141915-
NORTHUMBERLAND PA-DAUPHIN PA-PERRY PA-
239 PM EDT MON JUL 14 2014
...A GUSTY THUNDERSTORM IS AFFECTING THE AREA...
AT 237 PM EDT...DOPPLER RADAR INDICATED A GUSTY THUNDERSTORM NEAR
NEWPORT...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
THIS THUNDERSTORM WILL BE NEAR...
DUNCANNON AROUND 240 PM EDT.
MILLERSBURG AND NEW BUFFALO AROUND 250 PM EDT.
ELIZABETHVILLE AROUND 300 PM EDT.
LYKENS...DEHART DAM AND FORT INDIANTOWN GAP AROUND 310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PILLOW...LIVERPOOL...
GRATZ...ENDERS...MILLERSTOWN...WICONISCO...HALIFAX...DALMATIA...
BERRYSBURG AND DAUPHIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4038 7719 4056 7719 4056 7717 4058 7718
4061 7700 4063 7695 4065 7692 4071 7672
4048 7666 4047 7668 4039 7664 4038 7664
TIME...MOT...LOC 1837Z 262DEG 29KT 4048 7708
RXRSpecial weather statement, Jul 14, 2:13 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT MON JUL 14 2014
PAZ052-057>059-142000-
NORTHUMBERLAND PA-SCHUYLKILL PA-DAUPHIN PA-LEBANON PA-
313 PM EDT MON JUL 14 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 312 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYKENS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHAMOKIN...MOUNT CARMEL...KULPMONT...VALLEY VIEW...PINE GROVE...
FAIRVIEW-FERNDALE...LYKENS...TREMONT...ELIZABETHVILLE...
MARSHALLTON...WILLIAMSTOWN...FREDERICKSBURG...TOWER CITY...LAVELLE...
BRANCHDALE...DONALDSON...WILBURTON NUMBER ONE...LOCUSTDALE...BUCK RUN
AND KLINGERSTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
INTERSTATE 81 BETWEEN MILE MARKERS 82 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4052 7625 4051 7635 4049 7644 4044 7636
4037 7673 4068 7685 4084 7641 4078 7638
4078 7636 4053 7622
TIME...MOT...LOC 1912Z 255DEG 31KT 4060 7671
RXRSpecial weather statement, Jul 14, 3:08 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT MON JUL 14 2014
PAZ065-066-142045-
YORK PA-LANCASTER PA-
408 PM EDT MON JUL 14 2014
...GUSTY THUNDERSTORMS ARE AFFECTING THE AREA...
AT 406 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR GAP TO NEAR SUNNYBURN...AND MOVING NORTHEAST
AT 25 MPH.
TORRENTIAL RAINFALL...WINDS IN EXCESS OF 30 MPH AND PEA SIZED HAIL
WILL BE POSSIBLE WITH THESE STORMS.
THUNDERSTORMS WILL BE NEAR...
GAP AROUND 410 PM EDT.
WAKEFIELD AROUND 430 PM EDT.
QUARRYVILLE AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AIRVILLE...BUCK...
SUSQUEHANNA TRAILS...LITTLE BRITAIN...GEORGETOWN...RAWLINSVILLE...
PEACH BOTTOM...KIRKWOOD...CHRISTIANA AND WHITE HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3983 7642 4006 7594 4003 7594 3995 7600
3988 7599 3985 7602 3983 7602 3982 7604
3979 7604 3974 7610 3973 7610 3972 7611
3974 7612 3972 7614 3972 7637
TIME...MOT...LOC 2006Z 240DEG 20KT 3993 7601 3977 7636
RXRSpecial weather statement, Jul 14, 3:25 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT MON JUL 14 2014
PAZ036-057-063>065-142100-
CUMBERLAND PA-YORK PA-FRANKLIN PA-DAUPHIN PA-ADAMS PA-
425 PM EDT MON JUL 14 2014
...THUNDERSTORMS ARE AFFECTING THE AREA...
AT 425 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ENOLA TO NEAR MARION...AND MOVING EAST AT
30 MPH.
TORRENTIAL RAINFALL...WINDS IN EXCESS OF 30 MPH AND PEA SIZED HAIL
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG...CHAMBERSBURG...CARLISLE...LOWER ALLEN...HERSHEY...
COLONIAL PARK...WAYNESBORO...PROGRESS...MECHANICSBURG...MIDDLETOWN...
CAMP HILL...GETTYSBURG...PALMYRA...NEW CUMBERLAND...LINGLESTOWN...
ENOLA...STEELTON...SHIPPENSBURG...LEMOYNE AND HUMMELSTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 217 AND 258.
INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 74.
INTERSTATE 83 BETWEEN MILE MARKERS 29 AND 50.
INTERSTATE 283 BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3973 7794 4000 7779 4002 7776 4030 7712
4033 7692 4035 7693 4036 7698 4037 7696
4032 7662 4020 7657 4015 7669 4010 7673
3972 7745
TIME...MOT...LOC 2025Z 248DEG 28KT 4026 7698 3985 7778
RXRSpecial weather statement, Jul 14, 4:21 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
521 PM EDT MON JUL 14 2014
PAZ036-057-059-063>066-150000-
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
521 PM EDT MON JUL 14 2014
...HEAVY SHOWERS AND THUNDERSTORMS WITH INTENSE RAINFALL RATES
MAY PROMOTE LOCALIZED FLASH FLOODING CONCERNS THIS EVENING...
BANDS OF HEAVY SHOWERS AND THUNDERSTORMS WILL MOVE FROM SOUTHWEST
TO NORTHEAST ACROSS THE LOWER SUSQUEHANNA VALLEY THIS EVENING. THE
STORMS WILL BE CAPABLE OF PRODUCING VERY HIGH RAINFALL RATES ON
THE ORDER OF 2 TO 3 INCHES AN HOUR. THIS COUPLED WITH REPEATED
MOVEMENT OR TRAINING COULD PROMOTE EXCESSIVE RAINFALL AMOUNTS AND
LEAD TO LOCALIZED FLASH FLOODING. URBAN AND POOR DRAINAGE AREAS
ALONG WITH SMALL STREAMS AND CREEKS WILL BE THE MOST VULNERABLE
TO POTENTIAL FLOODING.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.
MS
Flash Flood, York
- When
- July 14, 6:10 PM EST to 7:52 PM EST
- Where
- York County, 0.39 mi N of Dallastown to 1.01 mi ESE of East Prospect
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.906, -76.649
Heavy rain produced flash flooding near Red Lion and Craley. Flood waters damaged and closed West Broadway and South Main Street in Red Lion. Bull Run came out of its banks and flooded Bull Run Road near Craley.
Flash Flood, Lancaster
- When
- July 14, 6:30 PM EST to 7:52 PM EST
- Where
- Lancaster County, 0.69 mi NNW of Columbia Arpt to 1.37 mi NNE of Colemanville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 40.030, -76.483
Heavy rain produced flash flooding in the Lancaster areas of Eden Heights and Rossmere. Flood waters impacted homes on Carlton Drive/Rockford Lane and closed a section of the Lititz Pike at Keller Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529926, 529927.